Alert archive / Florida / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 63, NWS Tallahassee, FL

March 3, 2019Dixie County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 3, 2019, 10:51 PM EST for Dixie County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 3, 2019, 10:51 PM EST (03:51 UTC)
Expired
Mar 3, 2019, 11:30 PM EST
In force
39 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

County Dixie County, FL

The radar

The Tallahassee radar (KTLH), 153 km from the middle of the area, began a volume at 03:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 3.9 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2019-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 231 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2019-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 290 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
231 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
904 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
290 m²/s²
0-3 km storm-relative helicity
403 m²/s²
Significant tornado parameter
0.4
Supercell composite
6.6

Open this sounding in Storm Lab

The text

As transmitted.

274 
WUUS52 KTAE 040351
SVRTAE
FLC029-040430-
/O.NEW.KTAE.SV.W.0063.190304T0351Z-190304T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
1051 PM EST SUN MAR 3 2019

The National Weather Service in Tallahassee has issued a

* Severe Thunderstorm Warning for...
  Dixie County in Big Bend of Florida...

* Until 1130 PM EST.

* At 1051 PM EST, Doppler radar indicated a severe thunderstorm
  capable of producing damaging winds in excess of 60 mph. This storm
  was located over Cross City, and moving east at 70 mph.

* Locations impacted include...
  Cross City, Horseshoe Point, Suwannee, Horseshoe Beach, Shamrock,
  Cross City Airport, Shired Island, Old Town, Guaranto Springs,
  Hines, Eugene, Fletcher, Yellow Jacket and Fanning Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Severe thunderstorms produce damaging winds, destructive hail, deadly
lightning and very heavy rain. For your protection, move to an
interior room on the lowest floor of your home or business. Heavy
rains flood roads quickly so do not drive into areas where water
covers the road.

&&

LAT...LON 2929 8325 2936 8329 2941 8337 2957 8346
      2959 8347 2982 8311 2982 8291 2976 8295
      2970 8294 2963 8297 2958 8295 2959 8294
      2954 8298 2947 8298 2940 8302 2937 8307
      2934 8307 2930 8316 2929 8317
TIME...MOT...LOC 0351Z 285DEG 60KT 2961 8308 

$$

11-NGUYEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 10:46 PM EST, 5 minutes earlier.

Area forecast discussion, Mar 3, 10:46 PM EST, 5 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1046 PM EST Sun Mar 3 2019

.NEAR TERM [Through Tonight]...

The squall line responsible for multiple tornadoes and damaging
straight line winds throughout the region has just about moved out
of our southeast Big Bend counties this evening. Once the storms
move out of Dixie county within the next hour, no severe weather
is expected though there may be a few light showers along the
actual cold front. In the wake of the front, low clouds will fill
in with overnight lows ranging from around 40 degrees in southeast
Alabama, up to the low 60s in the southeast Big Bend.

We will be organizing multiple survey teams to begin surveying
tornado damage across north Florida, southeast Alabama, and
southwest Georgia. Surveys are expected to begin tomorrow and will
likely take a few days to complete. As soon as possible we will
send Public Information Statements with the results of the
surveys. Your patience is appreciated. More information will be
provided in the morning after our teams complete their morning
coordination meeting.

&&

.PREV DISCUSSION [658 PM EST]...

.SHORT TERM [Monday Through Tuesday Night]...

The cold front will exit the forecast area Monday morning with
drier and much cooler air moving in behind it. The main focus for
this period continues to be the potential freeze Tuesday night. A
light freeze is forecast across most inland counties with
durations of perhaps 2-3 hours north of U.S. Route 84. There
hasn't been a freeze since January 31. Any plants or crops that
got an early start due to the very warm February will be
susceptible to damage from this freeze.

.LONG TERM [Wednesday Through Sunday]...

The chilly air mass will remain in place through Thursday with
another light freeze possible that morning. The next frontal
system will bring increasing rain chances to the forecast from
Friday night through the weekend.

.AVIATION...
[Through 00Z Tuesday]

A squall line bringing multiple confirmed tornadoes and wind gusts
over 50 knots continues to march across the region this evening.
In the wake of the squall line, MVFR ceilings will overspread the
region, lowering to IFR through the night. It won't be until early
tomorrow afternoon that restrictions clear and all sites return to
VFR.

.MARINE...

Onshore winds will increase to cautionary levels ahead of a cold
front and then shift to offshore with frontal passage later
tonight into Monday morning. Winds will diminish somewhat Monday
night before increasing to advisory levels behind another cold
front Tuesday night. These offshore winds will then drop below
headline criteria by Wednesday afternoon before shifting to the
east for Thursday. Onshore winds return Friday.

.FIRE WEATHER...

Red flag conditions are not expected for the next several days.

.HYDROLOGY...

Areas north of U.S. 84 remain in a slight risk for excessive
rainfall. However, this would be isolated in areas that get good
rain rates in any training thunderstorms. Antecedent dry conditions
should keep the rivers in check for the most part. The Kinchafoonee
Creek and Apalachicola River are the only ones forecast to reach
flood stage at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   50  64  43  60  33 /  80   0  20  20   0
Panama City   48  61  43  56  36 /  80   0  20  10   0
Dothan        41  56  37  53  29 /  90   0  10   0   0
Albany        44  59  39  55  30 / 100   0  10   0   0
Valdosta      52  63  43  58  32 /  80  10  10  20   0
Cross City    62  70  46  62  34 /  70  10  10  20   0
Apalachicola  53  64  46  59  37 /  70  10  20  20   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 1 AM EST /midnight CST/ Monday for
     Coastal Bay-Coastal Franklin-Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Harrigan
SHORT TERM...Wool
LONG TERM...Wool
AVIATION...Harrigan
MARINE...Wool
FIRE WEATHER...Harrigan
HYDROLOGY...Wool

In the hours before

Local storm report, Mar 3, 7:42 PM EST, 3 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
742 PM EST SUN MAR 3 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     2 S SLOCOMB             31.08N 85.59W
03/03/2019                   GENEVA             AL   PUBLIC

            MULTIPLE TREES AND POWERLINES DOWN WITH
            TREES ON HOUSES REPORTED.

&&

DH
Local storm report, Mar 3, 7:43 PM EST, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
743 PM EST SUN MAR 3 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0632 PM     TSTM WND GST     6 NE WEST BAY           30.36N 85.80W
03/03/2019  M62 MPH          BAY                FL   ASOS

            ECP, NORTHWEST FLORIDA - INTERNATIONAL APRT
            REPORTED 62 MPH WINDS.

&&

DH
Local storm report, Mar 3, 8:32 PM EST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
832 PM EST SUN MAR 3 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0820 PM     TSTM WND DMG     1 W BAUM                30.49N 84.11W
03/03/2019                   LEON               FL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN ON MAHAN DR.

&&

DH
Local storm report, Mar 3, 8:55 PM EST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
855 PM EST SUN MAR 3 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     TSTM WND DMG     3 NNE CRAWFORDVILLE     30.22N 84.36W
03/03/2019                   WAKULLA            FL   PUBLIC

            DOWN TREES AND POWER POLES REPORTED NEAR THE
            WALMART IN CRAWFORDVILLE, FL.

&&

EB
Local storm report, Mar 3, 10:42 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1042 PM EST SUN MAR 3 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0506 PM     TORNADO          7 NE GEORGETOWN         31.96N 85.03W
03/03/2019                   QUITMAN            GA   LAW ENFORCEMENT

            NUMEROUS TREES DOWN ACROSS THE NORTHERN PART
            OF QUITMAN COUNTY. DUAL-POL TORNADIC DEBRIS
            SIGNATURE ON RADAR.

0515 PM     TSTM WND DMG     GASKIN                  30.97N 86.14W
03/03/2019                   WALTON             FL   LAW ENFORCEMENT

            SCATTERED TREES DOWN IN THE NORTHERN PART OF
            WALTON COUNTY.

0515 PM     TSTM WND DMG     4 ENE GEORGETOWN        31.90N 85.04W
03/03/2019                   QUITMAN            GA   LAW ENFORCEMENT

            DAMAGE TO A BARN ALONG HIGHWAY 27 SOUTH.

&&
Local storm report, Mar 3, 10:50 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1050 PM EST SUN MAR 3 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0153 PM     TSTM WND DMG     PITTMAN                 30.94N 85.82W
03/03/2019                   HOLMES             FL   LAW ENFORCEMENT

            TREE DOWN IN PITTMAN.

0545 PM     TSTM WND DMG     ESTO                    30.98N 85.65W
03/03/2019                   HOLMES             FL   LAW ENFORCEMENT

            POWER LINE DOWN IN ESTO.

0620 PM     TSTM WND DMG     BONIFAY                 30.79N 85.68W
03/03/2019                   HOLMES             FL   LAW ENFORCEMENT

            TREE DOWN IN THE BONIFAY AREA.

&&

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 7:00 PM ESTSevere Thunderstorm WarningTAEBay, Calhoun, Gadsden, Gulf, Jackson, Liberty45 min
Mar 3, 7:12 PM ESTTornado WarningTAECalhoun, Gadsden, Liberty33 min
Mar 3, 7:24 PM ESTSpecial Marine WarningTAE96 min
Mar 3, 7:31 PM ESTSevere Thunderstorm WarningTAEBay, Calhoun, Franklin, Gadsden, Gulf, Leon and 2 more44 min
Mar 3, 7:44 PM ESTTornado WarningTAEGadsden, Leon31 min
Mar 3, 8:06 PM ESTTornado WarningTAELeon, Wakulla24 min
Mar 3, 8:12 PM ESTSevere Thunderstorm WarningTAEFranklin, Gulf, Jefferson, Leon, Liberty, Madison and 2 more33 min
Mar 3, 8:17 PM ESTTornado WarningTAEJefferson, Leon28 min
Mar 3, 8:24 PM ESTTornado WarningTAELeon, Wakulla36 min
Mar 3, 8:30 PM ESTTornado Warning Tornado observedTAEJefferson, Madison30 min
Mar 3, 8:35 PM ESTSpecial Marine WarningTAE85 min
Mar 3, 8:43 PM ESTSevere Thunderstorm WarningTAEFranklin, Gulf, Jefferson, Lafayette, Leon, Liberty and 3 more47 min
Mar 3, 8:45 PM ESTTornado Warning Tornado observedTAEJefferson, Leon, Taylor, Wakulla30 min
Mar 3, 9:50 PM ESTSpecial Marine WarningTAE55 min
Mar 3, 9:50 PM ESTSevere Thunderstorm WarningTAEDixie, Lafayette, Taylor40 min
Mar 3, 9:59 PM ESTSevere Thunderstorm WarningTAEDixie, Lafayette, Taylor31 min
Mar 3, 10:22 PM ESTSevere Thunderstorm WarningTAEDixie, Lafayette, Taylor38 min
Mar 3, 10:47 PM ESTSpecial Marine WarningTAE28 min
Mar 3, 11:12 PM ESTSpecial Marine WarningTAE63 min

Nearby

Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.